question-icon

What causes sleep disturbance after taking Prestiq and Rexipra?

default
Posted on Mon, 18 May 2015
Question: Hi i have been advised prestiq 50 and rexipra 5 for Depression and anxiety are they safe , I am unable to sleep properly after taking it kindly let me know
Depression and anxiety so suggested theses medications for a week rexipra 5 and prestiq 50 kINDLY LET ME if they are safe and i am unable to sleep properly at night after my firsts dosage of these
doctor
Answered by Dr. Ravi Soni (23 minutes later)
Brief Answer:
It can cause sleep dicturbance

Detailed Answer:
Hi, thanks for writing through HCM.

I have read your query and understood your concerns.

Prestiq and rexipra both are antidepressant drugs but from different class and different mechanism of action. I feel that you do not need two drugs. Rexipra alone would be sufficient. In my patients I usually give only one antidepressant in the beginning.

If you were my patient, I would have given you 10 mg of rexipra at night only. Prestiq is a brand name of desvenlafaxine which can cause insomnia. So, visit your prescribing doctor and ask for the solution. You do not need two drugs. Ask for only one drug. If the sleep disturbance persist with one drug also then low dose of hypnotic can be given for short duration.

Both are safe drugs but initially there are some common side effects like nausea, vomiting, dizziness, sleep disturbances which can go away with time.

Hope I have answered your query. If you have any further query then I shall be happy to help.
Wish you good health.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Ravi Soni

Psychiatrist

Practicing since :2010

Answered : 538 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes sleep disturbance after taking Prestiq and Rexipra?

Brief Answer: It can cause sleep dicturbance Detailed Answer: Hi, thanks for writing through HCM. I have read your query and understood your concerns. Prestiq and rexipra both are antidepressant drugs but from different class and different mechanism of action. I feel that you do not need two drugs. Rexipra alone would be sufficient. In my patients I usually give only one antidepressant in the beginning. If you were my patient, I would have given you 10 mg of rexipra at night only. Prestiq is a brand name of desvenlafaxine which can cause insomnia. So, visit your prescribing doctor and ask for the solution. You do not need two drugs. Ask for only one drug. If the sleep disturbance persist with one drug also then low dose of hypnotic can be given for short duration. Both are safe drugs but initially there are some common side effects like nausea, vomiting, dizziness, sleep disturbances which can go away with time. Hope I have answered your query. If you have any further query then I shall be happy to help. Wish you good health.